MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE (VISIGLIDE); WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE (VISIGLIDE); WIRE, GUIDE, CATHETER
Catalog Number OL-XA25455
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to manufacturing facility for evaluation.Visual inspection upon receipt revealed that the actual device had a metal part attached on it at approximately 55 mm from the distal end of the device.The intermediate tube green in color had been deformed into an accordion like shape.The intermediate tube had been dislodged to the distal side at approximately 70 mm from the distal end of the device, where the core wire was exposed.The outer layer of ptfe coat had been sheared off on approximately 80 mm - 380 mm from the distal end of the device.Magnifying and electron microscopic inspections of the intermediate green tube revealed no defects.Magnifying and electron microscopic inspections of the intermediate green tube had been dislodged in the distal side revealed that the outer layer had been stretched.Magnifying inspection of the segment on approximately 80 - 380 mm from the distal end revealed that shearing of the ptfe had been generated longitudinally both from the proximal in the distal direction and from the distal in the proximal direction.The outside diameter was measured on the undamaged segment and confirmed to meet manufacturer specification.The adhesive strength of the ptfe coating to the core wire was determined and confirmed to meet manufacturer specification.The bending strength was determined on the undamaged segment and confirmed to meet the specifications.Tactile inspection of the lubricity of the undamaged surface confirmed to meet manufacturer specification.A review of the device history record and shipping inspection record of the involved product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.There is no evidence that this event was related to a device defect or malfunction and the exact cause of the reported event cannot be definitively determined based on the investigation results.The device labeling does address the following instructions in the instructions-for-use (ifu): "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endotherapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guide wire could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy accessory." (b)(4).All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a fracture on the guidewire device.Follow up communication with the user facility confirmed the following information: after the placement of enbd, the customer tried to withdraw the actual sample from the drainage tube and found it impossible; the customer removed it from the patient by withdrawing the drainage tube together with the actual sample from the endoscope; it was reported that the customer found that a metal part was fitted to the actual sample; and there was no impact to the patient.

Brand Name
SINGLE USE GUIDWIRE (VISIGLIDE)
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6193335
Report Number9681834-2016-00295
Device Sequence Number730543
Product Code DQX
UDI-Device Identifier04953170358241
UDI-Public04953170358241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberOL-XA25455
Device Lot Number160823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2016
Initial Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1